Alert archive / Maine / Small Craft Advisories in 2011
Small Craft Advisory 13, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 1, 2011, 2:58 AM EST. It took effect at Feb 1, 2011, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 2:58 AM EST (07:58 UTC)
- In effect from
- Feb 1, 2011, 7:00 PM EST
- Expired
- Feb 1, 2011, 3:22 PM EST
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
561 WHUS71 KGYX 010758 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 258 AM EST TUE FEB 1 2011 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... .LOW PRESSURE MOVING OUT OF THE MIDWEST TOWARD THE GULF OF MAINE WILL GENERATE INCREASING WINDS AND SEAS TONIGHT THROUGH WEDNESDAY NIGHT. ANZ150-152-154-020300- /O.NEW.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ /O.CON.KGYX.GL.A.0004.110202T1200Z-110203T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 258 AM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. A GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS: GRADUALLY INCREASING TO NE 20 TO 30 KT...WITH FREQUENT GUSTS TO 40 TO 45 KT. * SEAS: GRADUALLY BUILDING TO 7 TO 10 FT BY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-020300- /O.NEW.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ PENOBSCOT BAY-CASCO BAY- 258 AM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. THE ADVISORY WILL EITHER BE EXTENDED OR REPLACED BY A GALE WARNING FOR WEDNESDAY. * WINDS: NE INCREASING TO 15 TO 20 KT...WITH FREQUENT GUSTS TO 25 KT. * SEAS: BUILDING TO 2 TO 4 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
1 follow-up statement
547 WHUS71 KGYX 012022 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 322 PM EST TUE FEB 1 2011 ANZ150-152-154-021130- /O.CAN.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ /O.UPG.KGYX.GL.A.0004.110202T1200Z-110203T0600Z/ /O.NEW.KGYX.GL.W.0005.110202T1800Z-110203T0000Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 322 PM EST TUE FEB 1 2011 ...GALE WARNING IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: GRADUALLY INCREASING TO NE 20 TO 25 KT BY LATE TONIGHT...WITH FREQUENT GUSTS TO 40 KT BY WEDNESDAY AFTERNOON. * SEAS: GRADUALLY BUILDING TO 9 TO 14 FT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-021130- /O.CAN.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ /O.NEW.KGYX.GL.W.0005.110202T1800Z-110203T0000Z/ PENOBSCOT BAY- 322 PM EST TUE FEB 1 2011 ...GALE WARNING IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 PM TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS: GRADUALLY INCREASING TO NE 20 TO 25 KT BY LATE TONIGHT...WITH FREQUENT GUSTS TO 35 KT BY WEDNESDAY AFTERNOON. * SEAS: GRADUALLY BUILDING TO 4 TO 7 FT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-021130- /O.CAN.KGYX.SC.Y.0013.110202T0000Z-110202T1200Z/ /O.NEW.KGYX.SC.Y.0014.110202T1200Z-110203T0000Z/ CASCO BAY- 322 PM EST TUE FEB 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST WEDNESDAY. * WINDS: NE INCREASING TO 15 TO 20 KT...WITH FREQUENT GUSTS TO 25 KT. * SEAS: BUILDING TO 2 TO 4 FT TONIGHT. * WINDS: GRADUALLY INCREASING TO NE 15 TO 20 KT BY LATE TONIGHT...WITH FREQUENT GUSTS TO 30 KT BY WEDNESDAY AFTERNOON. * SEAS: GRADUALLY BUILDING TO 4 TO 7 FT WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRAY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 9:06 PM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Jan 31, 9:06 PM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
906 PM EST MON JAN 31 2011
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH TO THE MID ATLANTIC STATES TOMORROW
AS A WEAK AREA OF LOW PRESSURE TRACKS EAST ALONG THE FRONT. A
LARGE AREA OF LOW PRESSURE WILL TRACK NORTHEAST FROM THE SOUTHWEST
U.S. TOMORROW INTO WEDNESDAY. THE LOW WILL WEAKEN WEDNESDAY AS A
SECONDARY LOW DEVELOPS OFF THE MID ATLANTIC COAST WEDNESDAY. THE
SECONDARY LOW WILL TRACK NORTHEAST THROUGH THE GULF OF MAINE
WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION FROM
THURSDAY THROUGH FRIDAY. A COASTAL LOW WILL MOVE NORTHEAST ALONG
THE ATLANTIC COAST SATURDAY FOLLOWED BY A RIDGE OF HIGH PRESSURE
SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATE...CURRENT FCST APPEARS TO BE ON TRACK. CLOUDS GRADUALLY
OVERSPREADING THE REGION TONIGHT WITH SNOW BREAKING OUT AROUND
DAWN IN WESTERN NH. TEMPS ARE DROPPING QUICKLY BUT THAT SHOULD
STOP ABRUTLY WITH THE INCREASING CLOUDS. DID TWEAK MIN TEMPS
DOWNWARD A BIT.
PREV DISC...TONIGHT SHOULD BE A RELATIVELY QUIET PERIOD WITH
CLOUDS MOVING IN FROM THE SOUTH AS LOW PRESSURE APPROACHES.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
THE FIRST OF TWO SYSTEMS WILL ARRIVE TUESDAY MORNING. A STRONG
BAROCLINIC ZONE WILL SET UP OVER SOUTHERN MAINE AND NEW HAMPSHIRE
TUESDAY MORNING. OVERRUNNING WILL SET UP WITH THE STRONGEST SNOW
FALLING OVER EXTREME SOUTHERN NEW HAMPSHIRE. UPWARDS OF 5 INCHES
OF SNOW ARE POSSIBLE OVER SULLIVAN...ROCKINGHAM...AND MERRIMACK
COUNTIES. SOUTHERN MAINE AND THE REST OF NEW HAMPSHIRE WILL LIKELY
SEE SNOW AMOUNT TOMORROW IN THE 1-3 OR 2-4 INCH RANGE. WILL ISSUE
AN ADVISORY FOR THE 3 COUNTIES MENTIONED ABOVE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
FIRST WAVE BEGINS TO MOVE OUT TUESDAY NIGHT...BRINGING SNOW TO AN
END ACROSS NEW HAMPSHIRE AND SOUTHERN MAINE. THE BREAK WILL BE
SHORT LIVED THOUGH...ONLY ABOUT 9-12 HOURS OR SO. BY THE RUSH HOUR
WEDNESDAY MORNING LOW PRESSURE AT THE SURFACE WILL BE OVER THE
MIDWEST WITH OVERRUNNING GETTING STARTED OVER SOUTHERN NEW
ENGLAND. TEMPERATURES ARE EXPECTED TO BE COLD ON WEDNESDAY WITH
HIGHS ONLY REACHING ABOUT 20F DEGREES. BY MID-MORNING ON WEDNESDAY
SNOW WILL OVERSPREAD THE REGION AND BECOME HEAVY DURING THE
AFTERNOON ON WEDNESDAY. WITH THE BOUNDARY LAYER BEING SO
COLD...EXPECT THIS TO BE AN ALL SNOW EVENT. THERE MAY BE A LITTLE
BIT OF SLEET NEAR THE COAST...BUT THINK THE COLUMN WILL BE TOO
COLD FOR FREEZING RAIN. WILL HOIST A WINTER STORM WATCH THIS
AFTERNOON FOR THE ENTIRE REGION. MODELS HAVE BEEN IN EXCEPTIONALLY
GOOD AGREEMENT WITH REGARD TO TRACK...TIMING...AND INTENSITY OF
THIS SYSTEM. THIS HAS BROUGHT CONFIDENCE UP QUITE A BIT. EXPECT AN
ADDITIONAL 12-18 INCHES OF ACCUMULATION OVER SOUTHERN MAINE AND
NH...WITH LOWER AMOUNTS AS YOU MOVE NORTH AWAY FROM THE COAST.
EXPECT EVERYONE IN THE CWA SHOULD SEE 10 INCHES OR MORE ON
WEDNESDAY. SNOW IS EXPECTED TO TAPER OFF LATE THURSDAY NIGHT.
MODELS ARE INDICATING THE POSSIBILITY OF ANOTHER COASTAL LOW ON
SATURDAY...ALTHOUGH LATEST GUIDANCE HAS THIS SYSTEM A BIT TOO FAR
OFFSHORE TO BE MUCH OF A CONCERN YET.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 11Z TUES/...VFR.
LONG TERM...IFR TO LIFR CONDITIONS EXPECTED SOUTHERN AREAS TOMORROW
IN LIGHT TO MODERATE SNOW WITH MVFR TO IFR CONDITIONS REMAINDER OF
AREA. SOME IMPROVEMENT EXPECTED TOMORROW NIGHT...BUT CONDITIONS
WILL DETERIORATE WEDNESDAY WITH IFR TO LIFR CONDITIONS EXPECTED
ACROSS THE ENTIRE AREA IN HEAVY SNOW. CONDITIONS SHOULD START TO
IMPROVE WEDNESDAY NIGHT AND MAINLY VFR CONDITIONS EXPECTED
THURSDAY AND FRIDAY.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...NO FLAGS EXPECTED.
LONG TERM...WINDS WILL INCREASE DURING THE DAY ON WEDNESDAY AS
STORM BEGINS TO INTENSIFY. WILL ISSUE A GALE WATCH FOR THIS PERIOD.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR MEZ007>009-012>014-018>028.
NH...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR NHZ001>010-013-014.
WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM EST TUESDAY FOR
NHZ007-008-013-014.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
FOR ANZ150-152-154.
&&
UPDATE...TFHHazardous weather outlook, Jan 31, 3:42 AM EST, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 342 AM EST MON JAN 31 2011 MEZ007>009-012>014-018>028-NHZ001>010-013-014-010845- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 342 AM EST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL TRACK FROM THE SOUTHWEST U.S. TO THE GREAT LAKES TUESDAY AND WEDNESDAY. THE GREAT LAKES LOW WILL WEAKEN AS A SECONDARY LOW DEVELOPS OFF THE MID ATLANTIC COAST WEDNESDAY AND STRENGTHEN AS IT MOVES NORTHEAST. SOME LIGHT TO MODERATE SNOW IS POSSIBLE IN ADVANCE OF THIS STORM SYSTEM TUESDAY AND TUESDAY NIGHT...ESPECIALLY IN SOUTHERN AREAS. A SUBSTANTIAL SNOWFALL IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT WITH THE MAIN SURFACE LOW. IF FORECAST MODELS CONTINUE TO SUPPORT THE CURRENT TRACK AND PRECIPITATION AMOUNTS...A WINTER STORM WATCH MAY BE ISSUED LATER TODAY FOR PORTIONS (OR ALL) OF THE REGION. PLEASE MONITOR LATER STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE AS THIS WINTER STORM SYSTEM EVOLVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-010845- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 342 AM EST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WINDS ARE POSSIBLE LATE WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:58 AM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more | 41 hr |
| Feb 1, 3:22 PM EST | Gale Warning | GYX | 30 hr | |
| Feb 1, 3:22 PM EST | Small Craft Advisory | GYX | 43 hr |
Nearby
Small Craft Advisories in Maine, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.